# SDR 2006UALA01849

- Difficulty date: September 23, 2006
- Submitted: October 3, 2006
- Operation: Air carrier
- Aircraft: N210UA
- Make and model: Boeing 777222
- Aircraft serial: 30216
- Aircraft time: 23,029 hours, 5,358 cycles
- Engine: Pwa PW4077
- Engine time: 19,564 hours, 4,502 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Engine
- Condition: Leaking
- Location: Right
- Stage of operation: NR
- How discovered: 9
- Nature of condition: K, J
- Precautionary procedure: E, A

## Discrepancy

RECEIVED LOW OIL PRESSURE MSG ON RIGHT ENGINE.  OIL PRESSURE CONTINUED TO DROP.  SHUT DOWN ENGINE.   1 HPT STAGE-2 BLADE FRACTURED AT AIRFOIL MID-SPAN. TRAILING EDGE COOLING HOLES PARTIALLY PLUGGED DUE TO INTERNAL SULFIDATION.  THIS SULFIDATION CHOKES-OFF COOLING AIR FLOW WITHIN THE BLADE AIRFOIL, THEREBY OVERHEATING PARENT MATERIAL AND LEADING TO FRACTURE.  3 ADJACENT BLADES SUFFERED MECHANICAL FRACTURE FROM SULFIDATED BLADE.  THIS CAUSED A LARGE UNBALANCE/VIBRATION THAT CRACKED AN EXTERNAL OIL LINE RESULTING IN THE SHUTDOWN.  THE INTERNAL SULFIDATION IS RESULT OF TURBO-TIP CONTAMINATION DURING BLADE MANUFACTURE, OR REPAIR.
